| Model Number |
70241314 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
12/27/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.The cause of the reported event cannot be determined at this time.An investigation to obtain more detailed information regarding the reported events is ongoing.A device history review (dhr) review was performed and no abnormalities in documentation or process was found.The important medical information sheet provided in the device packaging, states the following, ¿this product is for single use only.It has not been designed to be re-used or re-sterilized.Reprocessing may lead to changes in material characteristics such as metallic corrosion and dulled edges, ceramic and plastic deformation, or splitting which may impact the strength of the device and compromise device performance.Reprocessing of single use devices can also cause cross contamination leading to patient infection.These risks may potentially affect patient safety.
Event or Problem Description
The company representative reported a total of 15 cases of patient infections since (b)(6) 2019 for the same facility.Two cases of infections on this 70241314 vent tube with lot # lz845980.Two cases of infections on this 70241314 vent tube with lot # nc740479.Two cases of infections on this 70241314 vent tube with lot # mh693598.Two cases of infections on this 70241314 vent tube with lot # s835440.Seven cases of infections on this 70241314 vent tube with lot # nc785867.Complaint number 4 of 15.
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.Please the updates in sections: d10, g4, g7, h2, h3, h6 and h10.The customer returned a box of 25 unopened and sealed packages of the 70241314 vent tubes (lot lz845980) for evaluation due to ¿patient infections¿.A visual inspection was performed on four of the twenty-five vent tubes that were returned, and verified the condition of the sealed, sterile package(s), which had no perforations, cuts, or irregularities.The sealing on the edge of the packages were well sealed and intact prior to opening.The condition of the blue plastic dispenser casing that encloses the actual vent tube was inspected and verified that the case opens and closes properly.Additionally, the silicone vent tube inside the case shows no signs of defects or other issues.The use by date printed on the packages are well within their time.The inner diameter and flare of the device was measured according to the information provided in the manual; the inner diameter is approximately 1.27mm and the inner flare is 1.5mm which was measure using the caliper.The cause of the reported event cannot be determined.The important medical information sheet provided in the device packaging, states the following, ¿this product is for single use only.It has not been designed to be re-used or re-sterilized.Reprocessing may lead to changes in material characteristics such as metallic corrosion and dulled edges, ceramic and plastic deformation, or splitting which may impact the strength of the device and compromise device performance.Reprocessing of single use devices can also cause cross contamination leading to patient infection.These risks may potentially affect patient safety.¿.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received and correct the event date.Please see the updates in sections: a1, b3, g4, g7, h2 and h10.Additional information received from the user facility states that the patient underwent a lmt/bilateral etd procedure.The patient experience discomfort and yellow drainage.The patient was reportedly doing better after the ear tubes were removed.A review of the patient¿s medical was performed and found the following: (b)(6) 2018: lmt/bilateral etd ref 70 241314;mh693598.(b)(6) 2019 follow-up left otitis media/external with otorrhea/ switched to ciprodex.(b)(6) 20119 ear tube removal ¿ otits media, tinnitus, yellow drainage.(b)(6) 2019 better.Sterilized ear tube tray confirmed.
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results and provide the device manufacture date.Please the updates in sections: d10, g4, g7, h2, h3, h4, h6 and h10.The customer returned 20 boxes of model 70241314.This lot was composed of blank 1186172 lot# mh676726 which completed 600 units each on 14-dec-2017.This blank lots was made from silicone material 0450002 lot# mh638077 which was blended on apr 26thth 2017 from compound 0385012 lot #74553, blue silicone 2430090 lot# 710725 and white silicone 2430092 lot # 670703.There are no indication from receipt or dhr records that there was any abnormality with any of the materials used to create the finished good 70241314.This performance report did not find any evidence that there was any manufacturer related issue that contributed to this reported instance.Outside of going through the normal blending, molding and packaging process, the only common component between all of the reported impacted lots (nc740479, lz845980, sm835440, nc785867, mh693598) is the white silicone material 2430092 lot# 670703 was used to blend into all of the material.This material has been in use since june of 2014 with no other reported instances before this reported instance.